Sign inSubmit
computersciencejournal.org is not ours. This journal is published only at thescipub.com/jcs. Report a suspicious emailcomputersciencejournal.org is not ours · Report
ArticleMetrics
Review Article · Open access · Published 20 December 2015

Automatic Methods for Generation of Type-1 and Interval Type-2 Fuzzy Membership Functions

Andréia Alves dos Santos Schwaab1, Silvia Modesto Nassar1 & Paulo José de Freitas Filho1

Journal of Computer Science, Volume 11, Issue 9, pp. 976–987 · doi.org/10.3844/jcssp.2015.976.987

7,289 accesses5,223 downloads8 citations (Crossref)Metrics
Cite Check for updates

Abstract

Generation of membership functions is an important step in construction of fuzzy systems. Since membership functions reflect what is known about the variables involved in a problem, when they are correctly modeled the system will behave in the manner that is expected in the context of the problem being addressed. Since their creation, type-1 membership functions have been used in domains characterized by uncertainty. Nevertheless, use of type-2 membership functions has been expanding over recent years because they are considered more appropriate for this application. Both types of membership function can be generated with the aid of automatic methods that implement generation of membership functions from data. These methods are convenient for situations in which it is not possible to obtain all the information needed from an expert or when the problem in question is complex. The aim of this study is to present a review of the most important automatic methods for generation of membership functions, both type 1 and interval type-2, highlighting the principal characteristics of each approach.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Schwaab, A. A. D. S., Nassar, S. M. & Filho, P. J. F. (2015). Automatic Methods for Generation of Type-1 and Interval Type-2 Fuzzy Membership Functions. Journal of Computer Science, 11(9), 976–987. https://doi.org/10.3844/jcssp.2015.976.987

Licence
CC BY 3.0
Issue
Volume 11, Issue 9
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Automatic Methods for Generation of Type-1 and Interval Type-2 Fuzzy Membership FunctionsJournal of Computer Science · Volume 11, Issue 9 · pp. 976–987 · CC BY 3.0Download